Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: More anxiety on week 5 on Lexapro  (Read 211 times)

0 Members and 1 Guest are viewing this topic.

Offline Tal

  • Jr. Member
  • **
  • Posts: 75
  • Country: us
  • Rec's: 0
  • Gender: Female
  • Mood: Calm
    Calm
  • Personal text
    • Poke This Member
More anxiety on week 5 on Lexapro
« on: May 14, 2014, 05:22:25 PM »
I started taking Lexapro 5mg for a week and then increased it to 10mg and it has been 5 weeks on 10. I was doing ok and feeling better and better until couple of days ago, i started having small anxiety attacks and that triggered to more anxiety. My blood pressure went up too the last couple of days to 150/95. I went to Urgent care and the doctor gave me Klonopin to take it twice a day for a week.

Are 5 weeks too early to feel beeter. Does Lexapro raise blood pressure or is it my anxiety that is causing that?

Thank you for reading my post!!
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 4050
  • Country: au
  • Rec's: 93
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: More anxiety on week 5 on Lexapro
« Reply #1 on: May 14, 2014, 06:05:22 PM »
Are 5 weeks too early to feel beeter.

It can take up to 12 weeks for an antidepressant to kick-in once you're at a therapeutic dose, which for Lexapro is 10mg/day. So don't despair yet.

Quote
Does Lexapro raise blood pressure or is it my anxiety that is causing that?

Almost certainly the anxiety. SSRIs tend to 'thin' the blood which may reduce BP a little.

Ian

Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline Tal

  • Jr. Member
  • **
  • Posts: 75
  • Country: us
  • Rec's: 0
  • Gender: Female
  • Mood: Calm
    Calm
  • Personal text
    • Poke This Member
Re: More anxiety on week 5 on Lexapro
« Reply #2 on: May 14, 2014, 07:34:26 PM »
Ian,

As always, thank you for replying so quickly. You have helped me before and i am always grateful to your insight. The doctor wants me to take klonopin .50mg twice a day. I have taken half of that before and felt drowsy and lethargic after couple of days...

Does klonopin make you feel somewhat depressed? I also have a prescription for Xanax from my GP. Which one would be a good fit for someone like me who doesn't want to feel out of it..

Best regards,
Tal
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 4050
  • Country: au
  • Rec's: 93
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: More anxiety on week 5 on Lexapro
« Reply #3 on: May 14, 2014, 08:51:32 PM »
The doctor wants me to take klonopin .50mg twice a day. I have taken half of that before and felt drowsy and lethargic after couple of days...

Does klonopin make you feel somewhat depressed?

Klonopin, and the other benzodiazepines (BZDs), can trigger clinical depression, however, it is mostly seen at the high doses prescribed for epilepsy. BZDs can be quite sedating initially which can feel like depression, but isn't. When BZDs are taken daily the sedation will usually 'wear off' after a couple of weeks.

Quote
I also have a prescription for Xanax from my GP. Which one would be a good fit for someone like me who doesn't want to feel out of it..

You may find Xanax is less sedating, though some have the opposite reaction. The only way to know is to try it.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline Sleepingbear

  • Newbie
  • *
  • Posts: 29
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: More anxiety on week 5 on Lexapro
« Reply #4 on: May 30, 2014, 03:23:43 PM »
I had a major ramp up of my anxiety on Lexapro that did not get better, so I had to discontinue.
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
1 Replies
1873 Views
Last post December 15, 2008, 04:26:35 PM
by King
9 Replies
1926 Views
Last post January 29, 2010, 01:02:14 PM
by zot
3 Replies
4493 Views
Last post October 02, 2011, 01:18:29 PM
by lilyrain
8 Replies
2588 Views
Last post April 19, 2013, 10:14:12 PM
by kmwondering
0 Replies
293 Views
Last post April 18, 2013, 08:48:24 AM
by Tal